Alert archive / Vermont / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 20, NWS Burlington, VT

July 14, 20165 counties in Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jul 14, 2016, 3:45 PM EDT for 5 counties in Vermont. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2016, 3:45 PM EDT (19:45 UTC)
Expired
Jul 14, 2016, 4:33 PM EDT
In force
48 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Addison County, VT, Orange County, VT, Rutland County, VT, Washington County, VT, Windsor County, VT

The radar

The Burlington radar (KCXX), 73 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 14, 12:58 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2016-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2016-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

411 
WUUS51 KBTV 141945
SVRBTV
VTC001-017-021-023-027-142045-
/O.NEW.KBTV.SV.W.0020.160714T1945Z-160714T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
345 PM EDT THU JUL 14 2016

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WINDSOR COUNTY IN SOUTHERN VERMONT...
  NORTHWESTERN ORANGE COUNTY IN CENTRAL VERMONT...
  SOUTHEASTERN WASHINGTON COUNTY IN CENTRAL VERMONT...
  SOUTHEASTERN ADDISON COUNTY IN CENTRAL VERMONT...
  NORTHEASTERN RUTLAND COUNTY IN SOUTHERN VERMONT...

* UNTIL 445 PM EDT

* AT 344 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH
  CHITTENDEN...MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BARRE...MONTPELIER...BRANDON...CHELSEA...CHITTENDEN...ORANGE...
  RANDOLPH...WILLIAMSTOWN...PITTSFORD...BERLIN...EAST MONTPELIER...
  PROCTOR...BROOKFIELD...ROCHESTER...SALISBURY...LEICESTER...
  WASHINGTON...ROXBURY...PITTSFIELD AND HANCOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL, DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4364 7302 4384 7320 4431 7250 4411 7224
TIME...MOT...LOC 1944Z 226DEG 34KT 4377 7303 

HAIL...1.00IN
WIND...60MPH
 
$$

LOCONTO
2 follow-up statements
268 
WWUS51 KBTV 142016
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
416 PM EDT THU JUL 14 2016

VTC021-142025-
/O.CAN.KBTV.SV.W.0020.000000T0000Z-160714T2045Z/
RUTLAND VT-
416 PM EDT THU JUL 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RUTLAND COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED
OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FOR
NORTHEASTERN...SOUTHERN AND CENTRAL VERMONT.

LAT...LON 4382 7272 4399 7290 4428 7246 4411 7224
TIME...MOT...LOC 2015Z 227DEG 38KT 4394 7272 

$$

VTC001-017-023-027-142045-
/O.CON.KBTV.SV.W.0020.000000T0000Z-160714T2045Z/
WINDSOR VT-ORANGE VT-WASHINGTON VT-ADDISON VT-
416 PM EDT THU JUL 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTH CENTRAL WINDSOR...NORTHWESTERN ORANGE...SOUTHEASTERN
WASHINGTON AND EAST CENTRAL ADDISON COUNTIES...

AT 415 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RANDOLPH...
MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BARRE...CHELSEA...ORANGE...RANDOLPH...WILLIAMSTOWN...BROOKFIELD...
WASHINGTON...ROXBURY...GRANVILLE...WEBSTERVILLE...BRAINTREE HILL...E
F KNAPP STATE AIRPORT...SOUTH NORTHFIELD...WEST TOPSHAM...UPPER
GRANITEVILLE...SOUTH WASHINGTON...GRANITEVILLE...WEST BETHEL...WEST
BROOKFIELD AND LOWER WEBSTERVILLE.

# 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4382 7272 4399 7290 4428 7246 4411 7224
TIME...MOT...LOC 2015Z 227DEG 38KT 4394 7272 

HAIL...1.00IN
WIND...60MPH
 
$$

LOCONTO
827 
WWUS51 KBTV 142033
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
433 PM EDT THU JUL 14 2016

VTC001-017-023-027-142042-
/O.CAN.KBTV.SV.W.0020.000000T0000Z-160714T2045Z/
WINDSOR VT-ORANGE VT-WASHINGTON VT-ADDISON VT-
433 PM EDT THU JUL 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WINDSOR...
NORTHWESTERN ORANGE...SOUTHEASTERN WASHINGTON AND EAST CENTRAL
ADDISON COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FOR
NORTHEASTERN...SOUTHERN AND CENTRAL VERMONT.

LAT...LON 4382 7272 4399 7290 4428 7246 4411 7224
TIME...MOT...LOC 2024Z 226DEG 34KT 4406 7255 

$$

LOCONTO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:45 PM EDT, 0 minutes earlier.

Area forecast discussion, Jul 14, 3:45 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
345 PM EDT Thu Jul 14 2016

.SYNOPSIS...
Another warm and humid day is on tap for the North Country with
strong thunderstorms developing early this afternoon into this
evening, some producing damaging winds, large hail and heavy
rainfall. Storms shift east of the area after sunset with quieter
conditions expected tonight. Friday will feature a few more
showers and thunderstorms as a cold front shifts into the region,
but are not expected to be as strong.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 149 PM EDT Thursday...Severe thunderstorm watch 383 is in
effect until 7 PM EDT for all of Vermont and most of northern New
York, except Saint Lawrence County. Composite radar loop showing
widespread shower and thunderstorm activity across northern New
York at this time, which will move east into Vermont later this
afternoon.

Previous Discussion...An active day is expected across the North
Country today with several ingredients coming together to enhance
the potential for strong to locally severe storms from mid-morning
on. Current water vapor and surface analysis show a shortwave
trough moving into the Ohio river valley and surface MCS producing
nocturnal convection across western PA/NY. As this system lifts
northeastward through the BTV CWA this afternoon, the pre-storm
environment will be primed for convective development with
dewpoints already in the 60s early this morning and increasing
southerly flow supporting additional moisture influx as PWATs
surge to 2 inches by 21z over the Champlain Valley. Surface
temperatures rising back into the 80s will result in increasing
instability on order of 1000-2000 J/kg of CAPE, and this combined
with increasing deep layer shear upwards of 30-40kts will be
sufficient for strong to locally severe storms to develop across
the area. SPC has highlighted the region in slight risk, with the
primary threat being damaging winds and heavy rainfall. First
highlighted by another BTV forecaster yesterday, I'm in agreement
that there will likely be two waves of organized storms today, the
first forming where instability will be greatest from the northern
Adirondacks eastward into Vermont say from 16z onward through the
afternoon, with a second area in the evening hours moving out of
southeast Ontario and into the Saint Lawrence Valley of New York
where deep layer shear will be strongest. Second wave likely to be
not as strong as the first as the environment will be sufficiently
worked over, but nevertheless have continued to highlight likely
pops along the international border of New York for a couple of
hours beyond 00z.

Towards midnight, convective activity should wane as the trough
shifts east of the area, with another warm, muggy night in store
under partly cloudy skies as the parent cold front remains well
upstream. Continued south/southwesterly flow should mitigate
widespread fog, but sheltered areas will likely see some with low
temps area-wide holding in the 60s to locally low 70s in the
Champlain Valley.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/...
As of 341 AM EDT Thursday...Surface cold front then sags into the
area on Friday afternoon into Friday evening with renewed chances
of showers and storms. Instability will be less than today given
lower dewpoints in the lower to mid 60s. However, decent 0-6 km
westerly shear will still be present to promote at least some
nominal organization with best coverage across the northern tier
of counties in proxy with the approaching boundary and associated
low level convergence. At this point I'm not expecting widespread
severe, but a few storms could trend a bit on the robust side
across the north as the pbl will be deeply mixed and environmental
capping near 700 mb will be less than points south. Highs mainly
in the lower to mid 80s.

Front continues to limp southward into our area Friday night and
will likely wash out atop or just south of our area by Saturday as
synoptic background flow remains west to southwesterly. Evening
showers/storms should wane in coverage and intensity Friday night
with loss of insolation, with only very low/slight chance pops
continuing into Saturday with remnant boundary in the vicinity. Lows
should be more pleasant near seasonable mid-summer norms in the 56
to 64 range Friday night which will be welcomed by most. Highs on
Saturday in the 76 to 84 range under partly sunny skies.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
As of 341 AM EDT Thursday...After a dry and seasonably warm day
on Sunday (highs 78 to 84) active weather then returns by Monday
of next week with additional shortwave energy and an accompanying
H5 trough swinging into the region. This will promote a return of
showers/storms to the forecast area Monday afternoon into Monday
night and a cursory look at the synoptic background fields
suggests it could be another active weather day. Behind this
feature drier conditions are expected by next Tuesday afternoon.

&&

.AVIATION /20Z Thursday THROUGH Tuesday/...
Through 18Z Friday...VFR, except for some areas of MVFR/IFR in
thunderstorms through 23Z Thursday. Some areas of fog between
06Z-12Z Friday, especially in those areas that get rainfall this
afternoon.

Outlook 18z Friday through Tuesday...

18z Fri - 06z Sat: VFR with periods of MVFR/brief IFR in
scattered showers and thunderstorms, mainly after 15z Friday.

06z Sat - 00z Sun: Mainly VFR with chance SHRA.

00z Sat - 12z Mon: VFR under high pressure.

12z Mon - 12z Tue: Mainly VFR with chance MVFR/IFR showers/storms
along a cold front passage.

12Z Tue - 00z Wed: Mainly VFR as high pressure builds into region.

&&

.MARINE...
SOUTH WINDS 15 TO 25 KNOTS THROUGH EARLY THIS EVENING ALONG WITH
SCATTERED SHOWERS AND THUNDERSTORMS...THUS LAKE WIND AND LAKE
THUNDERSTORM ADVISORIES IN EFFECT THROUGH THIS EVENING.

OTHERWISE...DECREASING SOUTH WINDS TONIGHT AND SHOWER ACTIVITY
ENDING.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...Lahiff
NEAR TERM...WGH/Lahiff
SHORT TERM...JMG
LONG TERM...JMG
AVIATION...WGH
MARINE...SLW
Hazardous weather outlook, Jul 14, 1:53 PM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BURLINGTON VT
153 PM EDT THU JUL 14 2016

NYZ027-028-030-031-034-035-VTZ001>012-016>019-151800-
NORTHERN FRANKLIN-EASTERN CLINTON-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-
ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-
WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
153 PM EDT THU JUL 14 2016

...SEVERE THUNDERSTORM WATCH 383 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG A COLD
FRONT SHIFTING INTO THE FORECAST AREA ON FRIDAY. IN GENERAL,
STORMS SHOULD NOT BE AS STRONG AS ON THURSDAY, BUT A FEW STRONGER
CELLS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ026-029-087-151800-
NORTHERN ST. LAWRENCE-SOUTHEASTERN ST. LAWRENCE-
SOUTHWESTERN ST. LAWRENCE-
153 PM EDT THU JUL 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG A COLD
FRONT SHIFTING INTO THE FORECAST AREA ON FRIDAY. IN GENERAL,
STORMS SHOULD NOT BE AS STRONG AS ON THURSDAY, BUT A FEW STRONGER
CELLS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 14, 2:03 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
203 PM EDT THU JUL 14 2016

NYZ028-031-VTZ001>003-005-006-016-141900-
EASTERN CLINTON-WESTERN CLINTON-EASTERN FRANKLIN-WESTERN
CHITTENDEN-LAMOILLE-ORLEANS-GRAND ISLE-WESTERN FRANKLIN-
203 PM EDT THU JUL 14 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CLINTON...NORTH
CENTRAL LAMOILLE...GRAND ISLE...NORTH CENTRAL CHITTENDEN...
NORTHWESTERN ORLEANS AND FRANKLIN COUNTIES...

AT 201 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GRAND ISLE...
MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM, IN ADDITION TO LOCALLY HEAVY DOWNPOURS AND DANGEROUS CLOUD TO
GROUND LIGHTNING.

BOATERS ON THE NORTHERN PORTION OF LAKE CHAMPLAIN SHOULD SEEK SAFE
HARBOR.

LOCATIONS IMPACTED INCLUDE...
PLATTSBURGH INTERNATIONAL AIRPORT...GRAND ISLE...BEEKMANTOWN...
RICHFORD...SHELDON...FAIRFIELD...BERKSHIRE...TROY...SOUTH HERO...
ENOSBURG FALLS...BAKERSFIELD...MONTGOMERY...NORTH HERO...WESTFIELD...
JAY...ISLE LA MOTTE...LAKE CARMI STATE PARK...ALBURGH DUNES STATE
PARK...HIGHGATE FALLS AND JAY IN FRANKLIN COUNTY.

LAT...LON 4501 7243 4482 7235 4458 7356 4481 7363
      4502 7274 4501 7261
TIME...MOT...LOC 1801Z 253DEG 37KT 4475 7338

BANACOS
Special weather statement, Jul 14, 2:10 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
210 PM EDT THU JUL 14 2016

NYZ034-035-VTZ005-008-009-017-018-141915-
WESTERN ESSEX-EASTERN ESSEX-EASTERN ADDISON-WASHINGTON-WESTERN
ADDISON-WESTERN CHITTENDEN-EASTERN CHITTENDEN-
210 PM EDT THU JUL 14 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ESSEX...SOUTHWESTERN
CHITTENDEN AND NORTHWESTERN ADDISON COUNTIES...

AT 209 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF MOUNT MARCY...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM...IN ADDITION TO LOCALLY HEAVY DOWNPOURS AND DANGEROUS CLOUD
TO GROUND LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
SOUTH BURLINGTON...BRISTOL...BURLINGTON INTERNATIONAL AIRPORT...
ESSEX...ADDISON...WINOOSKI...SHELBURNE...HINESBURG...CHARLOTTE...
FERRISBURGH...WILLSBORO...MONKTON...STARKSBORO...NEW HAVEN...
WESTPORT...PORT HENRY...ELIZABETHTOWN...PANTON...ST. GEORGE AND D A R
STATE PARK.

IF YOU ARE ON OR NEAR LAKE CHAMPLAIN...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FOR
NORTHERN NEW YORK...AND VERMONT.

LAT...LON 4382 7392 4415 7408 4458 7318 4418 7294
TIME...MOT...LOC 1809Z 237DEG 31KT 4400 7382

BANACOS
Special weather statement, Jul 14, 3:09 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
309 PM EDT THU JUL 14 2016

NYZ035-VTZ005>009-017-018-142015-
EASTERN ESSEX-CALEDONIA-EASTERN ADDISON-WASHINGTON-WESTERN
ADDISON-WESTERN CHITTENDEN-LAMOILLE-EASTERN CHITTENDEN-
309 PM EDT THU JUL 14 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LAMOILLE...SOUTHERN
CHITTENDEN...WASHINGTON AND NORTHWESTERN ADDISON COUNTIES...

AT 308 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
MONKTON...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM, IN ADDITION TO HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND
LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
MONTPELIER...BRISTOL...HINESBURG...STOWE...RICHMOND...CHARLOTTE...
BERLIN...FERRISBURGH...EAST MONTPELIER...MONKTON...HUNTINGTON...
STARKSBORO...MIDDLESEX...NEW HAVEN...WAITSFIELD...MORETOWN...
CALAIS...FAYSTON...LINCOLN AND PLAINFIELD.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.

LAT...LON 4402 7325 4432 7333 4458 7249 4428 7228
TIME...MOT...LOC 1908Z 242DEG 39KT 4420 7314

BANACOS
Special weather statement, Jul 14, 3:29 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
329 PM EDT THU JUL 14 2016

NYZ034-035-VTZ009>012-018-019-142030-
WESTERN ESSEX-EASTERN ESSEX-EASTERN ADDISON-WESTERN
ADDISON-WINDSOR-ORANGE-WESTERN RUTLAND-EASTERN RUTLAND-
329 PM EDT THU JUL 14 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ESSEX...
NORTHWESTERN WINDSOR...WEST CENTRAL ORANGE...SOUTHERN ADDISON AND
RUTLAND COUNTIES...

AT 326 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED
ALONG A LINE EXTENDING FROM NEAR HAGUE TO NEAR BOLTON LANDING TO
LAKE LUZERNE-HADLE IN NEW YORK. MOVEMENT WAS EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS, ALONG WITH
FREQUENT LIGHTNING. VERY HEAVY RAINFALL RATES OF UP TO 1 INCH PER
HOUR MAY LEAD TO PONDING OF WATER ON ROADS, ESPECIALLY AS THESE
STORMS MOVE INTO THE RUTLAND AREA.

LOCATIONS IMPACTED INCLUDE...
BRANDON...CHITTENDEN...RANDOLPH...CASTLETON...PITTSFORD...
CLARENDON...WEST RUTLAND...RUTLAND...WALLINGFORD...BETHEL...
PROCTOR...POULTNEY...PAWLET...ORWELL...MOUNT HOLLY...WELLS...
ROCHESTER...SALISBURY...LEICESTER...MENDON AND BENSON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4331 7325 4353 7324 4356 7326 4358 7330
      4360 7329 4363 7331 4363 7337 4357 7340
      4359 7343 4362 7342 4364 7343 4373 7337
      4378 7336 4381 7338 4379 7359 4382 7359
      4401 7259 4367 7259 4332 7294 4331 7313
TIME...MOT...LOC 1926Z 259DEG 32KT 4375 7359 4355 7359 4332 7382

LOCONTO
Special weather statement, Jul 14, 3:30 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
330 PM EDT THU JUL 14 2016

VTZ002-003-005-006-016-017-142030-
EASTERN FRANKLIN-WESTERN CHITTENDEN-LAMOILLE-ORLEANS-EASTERN
CHITTENDEN-WESTERN FRANKLIN-
330 PM EDT THU JUL 14 2016

...A STRONG THUNDERSTORM WILL AFFECT LAMOILLE...NORTHEASTERN
CHITTENDEN...SOUTHWESTERN ORLEANS AND SOUTHEASTERN FRANKLIN
COUNTIES...

AT 329 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WESTFORD...
MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM, IN ADDITION TO VERY HEAVY RAINFALL AND DANGEROUS CLOUD TO
GROUND LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
JERICHO...FAIRFAX...UNDERHILL...WESTFORD...MORRISVILLE...JOHNSON...
EDEN...BAKERSFIELD...FLETCHER...CRAFTSBURY...WATERVILLE...HYDE
PARK...CAMBRIDGE...MONTGOMERY CENTER...BELVIDERE CENTER...UNDERHILL
STATE PARK...JEFFERSONVILLE...NORTH UNDERHILL...JERICHO CENTER AND
SOUTH CAMBRIDGE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.

LAT...LON 4491 7255 4463 7231 4441 7304 4462 7318
TIME...MOT...LOC 1929Z 239DEG 16KT 4458 7299

BANACOS
Special weather statement, Jul 14, 3:43 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
343 PM EDT THU JUL 14 2016

VTZ001>003-005-016-142045-
EASTERN FRANKLIN-WESTERN CHITTENDEN-ORLEANS-GRAND ISLE-WESTERN
FRANKLIN-
343 PM EDT THU JUL 14 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN GRAND ISLE...NORTH
CENTRAL CHITTENDEN...NORTHWESTERN ORLEANS AND FRANKLIN COUNTIES...

AT 342 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HIGHGATE
FALLS...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING
CAN ALSO BE EXPECTED.

LOCATIONS IMPACTED INCLUDE...
FRANKLIN...RICHFORD...SHELDON...FAIRFIELD...BERKSHIRE...ENOSBURG
FALLS...MONTGOMERY...JAY...LAKE CARMI STATE PARK...ALBURGH...ALBURGH
DUNES STATE PARK...HIGHGATE FALLS...SOUTH ALBURGH...GEORGIA CENTER...
NORTH TROY...ALLENS BAY IN GRAND ISLE COUNTY...GOOSE BAY...HOG
ISLAND...EAST ALBURGH AND WEST MILTON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4500 7235 4460 7322 4500 7334 4501 7330
      4502 7306
TIME...MOT...LOC 1942Z 243DEG 20KT 4487 7314

BANACOS

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:00 PM EDTSpecial Weather StatementBTVAddison60 min
Jul 14, 2:03 PM EDTSpecial Weather StatementBTVFranklin, Grand Isle57 min
Jul 14, 3:09 PM EDTSpecial Weather StatementBTVWashington66 min
Jul 14, 3:17 PM EDTSevere Thunderstorm WarningBTVAddison, Caledonia, Chittenden, Lamoille, Washington58 min
Jul 14, 3:29 PM EDTSpecial Weather StatementBTVRutland61 min
Jul 14, 3:30 PM EDTSpecial Weather StatementBTVChittenden, Lamoille60 min
Jul 14, 3:43 PM EDTSpecial Weather StatementBTVFranklin62 min
Jul 14, 4:07 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Lamoille, Orleans, Washington53 min
Jul 14, 4:37 PM EDTSpecial Weather StatementBTVRutland, Windsor53 min
Jul 14, 4:46 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Orange48 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.